Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Cortisone Shot

Posted by KyleP on 9/10/03 at 13:13 (129450)

I had plantar fascitis in my left heel. I had physical therapy and custom orthotics made for both shoes. I was also prescribed cortisone pills, which gave immediate relief. The pain returned when I finished the cortisone pack. Then one day, the pain just went away.

Now I have it in my right heel. It is much worse and has not gone away with stretching or cortisone tablets. I am anxious to have a cortisone shot, but the physicians in my area say that a shot can cause heel pad atrophy and they don't do them.

My question is what is the percentage of people who end up with heel pad atrophy from a cortisone shot? And if it is going to atrophy, how long does it generally take?

Thank you so much for your time.

Re: Cortisone Shot

justine on 9/10/03 at 15:40 (129473)

wow! I had to have a shot too, I sure didnt like the pain associated with it but then 2 days later my right foot had no pain at all for the first time in a year! now just the same as you the other one is acting up again and that one I did not have a shot on., Im just as confused as you. my insurance ran out and now I need to do the things my dr told me to do by wearing the night splint and doing the stretching excersizes as well as the foot cast for walking. well good luck to you and I sure hope that it doesnt get worse.

Re: Cortisone Shot

justine on 9/10/03 at 15:42 (129474)

oops! i forgot to add that I have no idea what a aphrophy is?????? I hope there are no reprucussions to the shot and that it lasts forever!!!

Re: Cortisone Shot

Sher A on 9/10/03 at 18:47 (129509)

I too, would like to know the answer to Justine's question, as I have the exact concern. The cortisone shot just doesn't last long enough. I would like to ask my podiatrist if I could try the cortisone tablets. What kind were they? The night split is not an option because I need to be able to sleep and would not be able to with something like this on my feet. Thanks for any help.

Re: Cortisone Shot

justine on 11/12/03 at 15:12 (137259)

taping my foot and also wearing my night splint does help quite a bit and now i have a job where im on my feet and thank god i do have my orthodics to wear too.. but boy oh boy the pain is at times excrutiating. to say the least

Re: Cortisone Shot

justine on 11/18/03 at 15:27 (137869)

well now I just tape my foot often and i havent much pain and I wear my night splint. Im not so sure i want another shot